Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 43, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 20, 2017, 6:09 PM EDT for Boone County, Campbell County, Kenton County, Kentucky; Hamilton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2017, 6:09 PM EDT (22:09 UTC)
- Expired
- Mar 20, 2017, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207
WUUS51 KILN 202209
SVRILN
KYC015-037-117-OHC061-202245-
/O.NEW.KILN.SV.W.0043.170320T2209Z-170320T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
609 PM EDT MON MAR 20 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northern Kenton County in northern Kentucky...
Northern Campbell County in northern Kentucky...
Northern Boone County in northern Kentucky...
Hamilton County in southwestern Ohio...
* Until 645 PM EDT.
* At 609 PM EDT, a severe thunderstorm was located over Blue Jay,
moving southeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Cincinnati, Covington, Independence, Norwood, Erlanger, Fort
Thomas, Newport, Reading, Harrison, North College Hill, Madeira,
Edgewood, Wyoming, Cheviot, Fort Mitchell, Villa Hills, Highland
Heights, Taylor Mill, Mount Healthy and Bellevue.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 12.
I-74 in Ohio between mile markers 1 and 19.
I-75 in Kentucky between mile markers 185 and 191.
I-75 in Ohio between mile markers 0 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3928 8482 3931 8479 3930 8473 3918 8430
3893 8446 3919 8482
TIME...MOT...LOC 2209Z 300DEG 44KT 3924 8475
HAIL...1.00IN
WIND...<50MPH
$$
Haines4 follow-up statements
770
WWUS51 KILN 202218
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
618 PM EDT MON MAR 20 2017
KYC015-202228-
/O.CAN.KILN.SV.W.0043.000000T0000Z-170320T2245Z/
Boone KY-
618 PM EDT MON MAR 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3928 8468 3918 8430 3895 8445 3907 8461
3907 8462 3908 8463 3912 8471 3914 8472
3915 8475 3917 8478
TIME...MOT...LOC 2218Z 300DEG 44KT 3918 8463
$$
KYC037-117-OHC061-202245-
/O.CON.KILN.SV.W.0043.000000T0000Z-170320T2245Z/
Kenton KY-Campbell KY-Hamilton OH-
618 PM EDT MON MAR 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN KENTON...NORTHERN CAMPBELL AND CENTRAL HAMILTON
COUNTIES...
At 618 PM EDT, a severe thunderstorm was located over Monfort
Heights, moving southeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Cincinnati, Covington, Norwood, Fort Thomas, Newport, Reading, North
College Hill, Madeira, Edgewood, Wyoming, Cheviot, Fort Mitchell,
Villa Hills, Highland Heights, Taylor Mill, Mount Healthy, Bellevue,
Deer Park, Fort Wright and Dayton.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 12.
I-74 in Ohio between mile markers 7 and 19.
I-75 in Kentucky between mile markers 187 and 191.
I-75 in Ohio between mile markers 0 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3928 8468 3918 8430 3895 8445 3907 8461
3907 8462 3908 8463 3912 8471 3914 8472
3915 8475 3917 8478
TIME...MOT...LOC 2218Z 300DEG 44KT 3918 8463
HAIL...1.00IN
WIND...<50MPH
$$
Haines320 WWUS51 KILN 202227 SVSILN Severe Weather Statement National Weather Service Wilmington OH 627 PM EDT MON MAR 20 2017 KYC037-117-OHC061-202245- /O.CON.KILN.SV.W.0043.000000T0000Z-170320T2245Z/ Kenton KY-Campbell KY-Hamilton OH- 627 PM EDT MON MAR 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN KENTON...NORTHERN CAMPBELL AND CENTRAL HAMILTON COUNTIES... At 627 PM EDT, a severe thunderstorm was located over University of Cincinnati, moving southeast at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Cincinnati, Covington, Norwood, Fort Thomas, Newport, North College Hill, Madeira, Edgewood, Cheviot, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent Springs and Crestview Hills. This includes the following Interstates... I-71 in Ohio between mile markers 0 and 11. I-74 in Ohio between mile markers 15 and 19. I-75 in Kentucky between mile markers 187 and 191. I-75 in Ohio between mile markers 0 and 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3922 8456 3918 8430 3895 8445 3913 8469 TIME...MOT...LOC 2227Z 300DEG 44KT 3912 8450 HAIL...1.00IN WIND...<50MPH $$ Haines
298 WWUS51 KILN 202236 SVSILN Severe Weather Statement National Weather Service Wilmington OH 636 PM EDT MON MAR 20 2017 KYC037-117-OHC061-202245- /O.CON.KILN.SV.W.0043.000000T0000Z-170320T2245Z/ Kenton KY-Campbell KY-Hamilton OH- 636 PM EDT MON MAR 20 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHERN KENTON...NORTHERN CAMPBELL AND SOUTHEASTERN HAMILTON COUNTIES... At 635 PM EDT, a severe thunderstorm was located over Salem Heights, moving southeast at 50 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Cincinnati, Covington, Norwood, Fort Thomas, Newport, Madeira, Edgewood, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow, Southgate, Crescent Springs, Crestview Hills, Park Hills and Lakeside Park. This includes the following Interstates... I-71 in Ohio between mile markers 0 and 10. I-75 in Kentucky between mile markers 187 and 191. I-75 in Ohio between mile markers 0 and 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 3918 8445 3918 8430 3895 8445 3907 8461 TIME...MOT...LOC 2235Z 300DEG 44KT 3907 8439 HAIL...1.00IN WIND...<50MPH $$ Haines
539
WWUS51 KILN 202245
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
645 PM EDT MON MAR 20 2017
KYC037-117-OHC061-202255-
/O.EXP.KILN.SV.W.0043.000000T0000Z-170320T2245Z/
Kenton KY-Campbell KY-Hamilton OH-
645 PM EDT MON MAR 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KENTON...NORTHERN
CAMPBELL AND SOUTHEASTERN HAMILTON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3918 8445 3918 8430 3895 8445 3907 8461
TIME...MOT...LOC 2245Z 300DEG 44KT 3902 8428
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:06 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 20, 4:06 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH Issued by National Weather Service Jackson KY 406 PM EDT Mon Mar 20 2017 .SYNOPSIS... A thunderstorm complex that has developed over northern IL has shifted southeast along a warm front anchored along a line from central IL into southern IN and into northern KY. This will pass through southern OH this evening and into tonight. Showers and some isolated thunderstorms will be possible through this evening. && .NEAR TERM /UNTIL 5 PM THIS AFTERNOON/... An area of showers and thunderstorms associated with a thunderstorm complex is passing through southwestern OH at this time. While, cloud tops are still quite cool with this activity, surface temps over ILN area are still very cool and will expect this complex to weaken heading into the evening. A few instances of heavy rainfall and some isolated thunder is still possible. && .SHORT TERM /5 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/... The mentioned area of showers and thunderstorms associated with a complex will pass through the area this evening and should exit by 06z tonight. A few patchy instances of fog will be possible as a very saturated region will create some low ceilings and fog. Low pressure along the central MS Valley will press east but looks to stay south of the area as it passes along northern Kentucky. This will keep much of the precip associated with the low to the south and any rainfall chance will be along the OH River and into northern KY Tuesday evening. Heading into Tuesday night, with low pressure passing to the east, cold temperatures will filter in behind the area with lows in the mid to upper 20s for lows into Wednesday morning. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... High pressure at the surface and aloft will generally provide dry weather to end the work week with temperatures jumping from around 40 on Wednesday into the 60s by Friday. A warm front lifting through the region Thursday night and Friday morning may generate a few showers, especially over our northern counties. A vertically stacked low pressure system will then ride northeastward up the Ohio River Valley over the weekend. Models are fairly consistent now indicating that the ILN forecast area remains in the warm sector through much of the day Saturday before a cold front passes Saturday night. Painted a picture of increasing PoPs from west to east beginning late Friday night and peaking Saturday evening, with a few thunderstorms possible Saturday afternoon and evening. Lesser rain chances will linger Sunday and even into Monday as the parent upper low fills and meanders northeastward slowly across the region. Temperatures only cool slightly behind our weekend system with forecast highs dropping from the 60s to near 70 on Saturday down into the upper 50s to low 60s on Sunday. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Much of the shower and thunderstorm activity has moved out of the forecast area. This also has left some IFR and below cigs hanging around some of the terminals. Will expect some VFR conditions moving in this afternoon for a couple hours as cigs lift and visibilities increase. By 22z at most terminals, the development of the next complex of showers and thunderstorms will move through the area. This will slowly bring down cigs and visibility after 00z and will likely keep below IFR cigs and IFR visibility in mist hanging around through the morning hours. OUTLOOK...MVFR/IFR ceilings and MVFR visibilities expected Tuesday morning. MVFR ceilings and visibility's possible Thursday and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...DJS NEAR TERM...DJS SHORT TERM...DJS LONG TERM...ABE AVIATION...DJS
Hazardous weather outlook, Mar 20, 3:16 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 316 PM EDT Mon Mar 20 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 316 PM EDT Mon Mar 20 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Occasional thunderstorms will be possible into this evening. Some of the storms will be capable of producing small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 20, 5:06 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT MON MAR 20 2017
INZ058-066-202145-
Fayette IN-Franklin IN-
506 PM EDT MON MAR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND SOUTHERN
FAYETTE COUNTIES UNTIL 545 PM EDT...
At 505 PM EDT, radar indicated a strong thunderstorm over Rushville,
moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Batesville, Brookville, Oldenburg, Glenwood, Lake Santee, Blooming
Grove, Columbia, Metamora, Laurel, Andersonville, Mounds State
Recreation Area, Hamburg, Alpine, Nulltown, Peppertown, Everton and
Buena Vista.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3955 8503 3953 8504 3952 8497 3951 8493
3931 8512 3931 8521 3936 8530 3964 8530
TIME...MOT...LOC 2105Z 302DEG 34KT 3961 8549
HainesSpecial weather statement, Mar 20, 5:42 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
542 PM EDT MON MAR 20 2017
INZ066-074-OHZ070-202215-
Franklin IN-Dearborn IN-Butler OH-
542 PM EDT MON MAR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN AND WEST CENTRAL BUTLER COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT, radar indicated a strong thunderstorm near Brookville,
moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Pea size hail...
Locations impacted include...
Brookville, Bright, Logan, Reily, St. Leon, Scipio, West Harrison,
Cedar Grove, Mount Carmel, Mounds State Recreation Area, Okeana,
Dover, Interstate 74 at US Route 52, Rockdale, Sharptown, St.
Charles, New Trenton, Lawrenceville and Saint Peter.
This includes the following Interstates...
I-74 in Indiana between mile markers 159 and 171.
I-74 in Ohio near mile marker 0.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8503 3946 8468 3931 8479 3930 8482
3926 8482 3916 8490 3930 8507 3931 8507
3931 8509 3937 8519
TIME...MOT...LOC 2142Z 300DEG 35KT 3940 8506
HainesSpecial weather statement, Mar 20, 6:00 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
600 PM EDT MON MAR 20 2017
INZ074-KYZ091>093-OHZ070-077-202230-
Dearborn IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-Butler OH-
600 PM EDT MON MAR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN...NORTHERN
KENTON...NORTHERN CAMPBELL...NORTHERN BOONE...HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT, radar indicated a strong thunderstorm near Harrison,
moving southeast at 50 mph.
STORM HAZARDS INCLUDE...
Pea size hail...
Locations impacted include...
Cincinnati, Fairfield, Covington, Norwood, Forest Park, Erlanger,
Fort Thomas, Newport, Sharonville, Blue Ash, Springdale, Reading,
Montgomery, Harrison, North College Hill, Edgewood, Wyoming, Cheviot,
Fort Mitchell and Villa Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 9.
I-74 in Indiana between mile markers 169 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Kentucky between mile markers 184 and 191.
I-75 in Ohio between mile markers 0 and 15.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3931 8485 3931 8482 3934 8482 3938 8479
3925 8436 3897 8454 3923 8491
TIME...MOT...LOC 2159Z 300DEG 44KT 3930 8485
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:16 AM EDT | Special Weather Statement | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 2 more | 44 min |
| Mar 20, 9:02 AM EDT | Special Weather Statement | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 5 more | 43 min |
| Mar 20, 6:31 PM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Mar 20, 6:44 PM EDT | Special Weather Statement | ILN | Campbell | 31 min |
| Mar 20, 7:02 PM EDT | Special Weather Statement | ILN | Bracken, Mason | 28 min |
| Mar 20, 7:24 PM EDT | Special Weather Statement | ILN | Bracken, Lewis, Mason | 36 min |
| Mar 20, 7:50 AM EDT | Special Weather Statement | ILN | Butler, Preble | 40 min |
| Mar 20, 4:31 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 3 hr |
| Mar 20, 4:49 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 3 hr |
| Mar 20, 4:56 PM EDT | Areal Flood Advisory | ILN | Butler, Greene, Montgomery, Preble, Warren | 3 hr |
| Mar 20, 6:00 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Mar 20, 6:29 PM EDT | Special Weather Statement | ILN | Hamilton | 16 min |
| Mar 20, 6:46 PM EDT | Special Weather Statement | ILN | Hamilton | 14 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.